Alert archive / California / Wind Advisories in 2026
Wind Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 3, 2026, 11:25 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 4, 2026, 6:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2026, 11:25 AM PST (19:25 UTC)
- In effect from
- Mar 4, 2026, 6:00 PM PST
- Expired
- Mar 5, 2026, 12:55 AM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS76 KSGX 031925 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1125 AM PST Tue Mar 3 2026 CAZ055-056-058-060-062-065-040615- /O.NEW.KSGX.WI.Y.0009.260305T0600Z-260305T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Borrego Springs, Desert Hot Springs, and Wrightwood 1125 AM PST Tue Mar 3 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected, locally up to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 10 PM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be on the desert mountain slopes and through passes and canyons. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
7 follow-up statements
969 WWUS76 KSGX 040533 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 933 PM PST Tue Mar 3 2026 CAZ055-056-058-060-062-065-041415- /O.CON.KSGX.WI.Y.0009.260305T0600Z-260305T1800Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Borrego Springs, and Wrightwood 933 PM PST Tue Mar 3 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected, locally up to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 10 PM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be on the desert mountain slopes and through passes and canyons. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PS
604 WWUS76 KSGX 040835 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1235 AM PST Wed Mar 4 2026 CAZ055-056-058-060-062-065-042200- /O.EXT.KSGX.WI.Y.0009.260305T0200Z-260305T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Banning, Hesperia, Desert Hot Springs, Apple Valley, Wrightwood, Victorville, Borrego Springs, and Southern California Logistics Airport 1235 AM PST Wed Mar 4 2026 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. Isolated gusts to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 6 PM this evening to 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
294 WWUS76 KSGX 040838 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1238 AM PST Wed Mar 4 2026 CAZ055-056-058-060-062-065-042200- /O.CON.KSGX.WI.Y.0009.260305T0200Z-260305T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Banning, Hesperia, Desert Hot Springs, Apple Valley, Wrightwood, Victorville, Borrego Springs, and Southern California Logistics Airport 1238 AM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. Isolated gusts to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 6 PM this evening to 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
127 WWUS76 KSGX 040842 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1242 AM PST Wed Mar 4 2026 CAZ055-056-058-060-062-065-042000- /O.CON.KSGX.WI.Y.0009.260305T0200Z-260305T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Banning, Hesperia, Desert Hot Springs, Apple Valley, Wrightwood, Victorville, Borrego Springs, and Southern California Logistics Airport 1242 AM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. Isolated gusts to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 6 PM this evening to 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
968 WWUS76 KSGX 042037 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1237 PM PST Wed Mar 4 2026 CAZ055-060-050515- /O.CON.KSGX.WI.Y.0009.260305T0200Z-260305T1200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Wrightwood 1237 PM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * WHEN...From 6 PM this evening to 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be on the desert mountain slopes and through passes and canyons. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ056-065-050515- /O.CON.KSGX.WI.Y.0009.260305T0200Z-260305T1200Z/ Riverside County Mountains-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs and Banning 1237 PM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. Isolated gusts to 60 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass near Banning. * WHEN...From 6 PM this evening to 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ058-062-050515- /O.CON.KSGX.WI.Y.0009.260305T0200Z-260305T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Borrego Springs 1237 PM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...From 6 PM this evening to 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
073 WWUS76 KSGX 050455 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 855 PM PST Wed Mar 4 2026 CAZ055-060-051200- /O.CON.KSGX.WI.Y.0009.000000T0000Z-260305T1200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Wrightwood 855 PM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be on the desert mountain slopes and through passes and canyons. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ056-065-051200- /O.CON.KSGX.WI.Y.0009.000000T0000Z-260305T1200Z/ Riverside County Mountains-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs and Banning 855 PM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. Isolated gusts to 60 mph. * WHERE...Riverside County Mountains and San Gorgonio Pass near Banning. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ058-062-051200- /O.CON.KSGX.WI.Y.0009.000000T0000Z-260305T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Borrego Springs 855 PM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PS
931 WWUS76 KSGX 050855 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1255 AM PST Thu Mar 5 2026 CAZ055-052200- /O.CAN.KSGX.WI.Y.0009.000000T0000Z-260305T1200Z/ /O.NEW.KSGX.WI.Y.0010.260305T1600Z-260307T0000Z/ San Bernardino County Mountains- Including the cities of Wrightwood, Running Springs, Crestline, and Lake Arrowhead 1255 AM PST Thu Mar 5 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino County Mountains along the coastal slopes. * WHEN...From 8 AM this morning to 4 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ060-065-052200- /O.CAN.KSGX.WI.Y.0009.000000T0000Z-260305T1200Z/ /O.NEW.KSGX.WI.Y.0010.260305T1200Z-260306T0200Z/ Apple and Lucerne Valleys-San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 1255 AM PST Thu Mar 5 2026 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near Banning. * WHEN...From 4 AM early this morning to 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ056-058-062-051000- /O.CAN.KSGX.WI.Y.0009.000000T0000Z-260305T1200Z/ Riverside County Mountains-San Diego County Mountains-San Diego County Deserts- Including the cities of Borrego Springs 1255 AM PST Thu Mar 5 2026 ...WIND ADVISORY IS CANCELLED... $$ CAZ061-052200- /O.NEW.KSGX.WI.Y.0010.260305T1200Z-260306T0200Z/ Coachella Valley- Including the cities of Coachella 1255 AM PST Thu Mar 5 2026 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts to 55 mph expected. Visibility reduced in areas of blowing dust and blowing sand. * WHERE...Coachella Valley north of Interstate 10. * WHEN...From 4 AM early this morning to 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ048-057-554-052200- /O.NEW.KSGX.WI.Y.0010.260305T1600Z-260307T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Corona, Moreno Valley, Mission Viejo, Fontana, San Bernardino, and Riverside 1255 AM PST Thu Mar 5 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Orange County Inland Areas, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...From 8 AM this morning to 4 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:10 AM PST, 8 hours 15 minutes earlier.
Area forecast discussion, Mar 3, 3:10 AM PST, 8 hours 15 minutes before
Area Forecast Discussion National Weather Service San Diego CA 310 AM PST Tue Mar 3 2026 .SYNOPSIS... Warmer today for the coast to the mountains with weaker winds for inland areas. A low pressure system from the northwest will bring much cooler high temperatures for the mountains and deserts on Thursday with stronger and gusty west to northwest winds for the mountains and deserts for Wednesday night and Thursday. Then warmer for Friday into the weekend with offshore lower-level flow and strengthening east to northeast winds. Moisture from the east could bring some showers for Sunday and Monday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (Today through Thursday)... The low pressure system that brought stronger onshore flow to southern California on Monday spread cooling inland and brought stronger and gusty southwest to west winds to the mountains and deserts. The late afternoon NKX sounding showed multiple weak inversions below 4500 feet. Satellite imagery shows low clouds over portions of the coastal waters and portions of the coast and western valleys. The greatest coverage over land areas as of 2:30 AM was over the western valleys in San Diego County. As this low pressure system moves eastward and inland today, high temperatures from the coast to the mountains will warm, by around 5 degrees to locally degrees for the inland valleys, inland Orange County, and the lower elevations of the mountains. With the warming, high temperatures for today will range from the mid to upper 60s near the coast to the mid 70s to lower 80s for the Inland Empire. The deserts will be a few degrees cooler with high temperatures for the lower deserts in the mid to upper 80s. An approaching low pressure system from the northwest will begin to spread cooling inland on Wednesday with high temperatures for the coast and valleys a few degrees cooler than today. Much greater cooling will spread inland on Thursday with high temperatures 10 to locally 15 degrees cooler for the deserts onto the desert slopes of the mountains. There will be stronger west to northwest winds for the mountains and deserts for Wednesday night into Thursday morning with gusts to 40 to 50 mph and isolated gusts to 65 mph. && .LONG TERM (Friday through Monday)... Friday is expected to be warmer with winds becoming offshore. For the weekend into early next week, a closed low pressure system is expected to be over Baja, southern California, and the adjacent eastern Pacific with differences in the placement of the center of this upper low. Current guidance has the greatest warming west of the mountains on Friday and Saturday with east to northeast winds strengthening along and below the coastal slopes of the mountains. By Sunday and Monday, depending on the placement of the upper low, it could begin to entrain some moisture from the south and southeast with increasing clouds and a slight chance of showers. && .AVIATION... 031030Z....Coast/ western valleys...Areas of low clouds will continue to expand in coverage through 15Z. Bases will be 1500-2200 feet MSL, with local vis restrictions on higher coastal terrain and inland. Scatter out 16-18Z. Areas of low clouds will redevelop after 04Z overnight into Wednesday more confined to coastal areas. Bases a little lower, around 500-1500 feet MSL. Otherwise...VFR conditions: clear today and some high clouds tonight. && .MARINE... Stronger northwest winds return late Wednesday into Thursday in the outer waters, producing choppy conditions that may become hazardous. Otherwise, no hazardous marine conditions are expected through Saturday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...17 AVIATION/MARINE...MM
Nearby
Wind Advisories in California, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.